Alert archive / California / Wind Advisories in 2018
Wind Advisory 18, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 5, 2018, 8:51 PM PDT. It took effect at Oct 6, 2018, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2018, 8:51 PM PDT (03:51 UTC)
- In effect from
- Oct 6, 2018, 11:00 AM PDT
- Expired
- Oct 6, 2018, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
017 WWUS76 KHNX 060351 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 851 PM PDT Fri Oct 5 2018 CAZ095-098-099-061200- /O.NEW.KHNX.WI.Y.0018.181006T1800Z-181007T0400Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 851 PM PDT Fri Oct 5 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 11 AM to 9 PM PDT Saturday. * WINDS...West to northwest 20 to 30 mph with gusts to 50 mph. Locally stronger gusts are possible near and below the passes and canyons. The strongest gusts are expected in the afternoon into the early evening hours. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways affected include 14, 58, 178, and 395. Strong cross winds are possible at times. Reduced visibility due to blowing dust and sand is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
4 follow-up statements
445 WWUS76 KHNX 061829 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1129 AM PDT Sat Oct 6 2018 CAZ095-098-099-070230- /O.CON.KHNX.WI.Y.0018.000000T0000Z-181007T0400Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1129 AM PDT Sat Oct 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 50 mph below the passes. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible along with areas of blowing dust in the desert. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
996 WWUS76 KHNX 061839 AAA NPWHNX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Hanford CA 1139 AM PDT Sat Oct 6 2018 CAZ095-098-099-070245- /O.CON.KHNX.WI.Y.0018.000000T0000Z-181007T0400Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1139 AM PDT Sat Oct 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 50 mph below the passes. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways affected include 14, 58, 178, and 395. Strong cross winds are possible at times. Reduced visibility due to blowing dust and sand is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
245 WWUS76 KHNX 070216 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 716 PM PDT Sat Oct 6 2018 CAZ095-098-099-070400- /O.CON.KHNX.WI.Y.0018.000000T0000Z-181007T0400Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 716 PM PDT Sat Oct 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 50 mph below the passes. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways affected include 14, 58, 178, and 395. Strong cross winds are possible at times. Reduced visibility due to blowing dust and sand is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CB
527 WWUS76 KHNX 070358 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 858 PM PDT Sat Oct 6 2018 CAZ095-098-099-070500- /O.EXP.KHNX.WI.Y.0018.000000T0000Z-181007T0400Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 858 PM PDT Sat Oct 6 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds are decreasing across the region and the advisory will be allowed to expire. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 5, 2:00 PM PDT, 6 hours 51 minutes earlier.
Area forecast discussion, Oct 5, 2:00 PM PDT, 6 hours 51 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 200 PM PDT Fri Oct 5 2018 .SYNOPSIS...Temperatures will average slightly cooler than normal over the district for the next several days. With the exception of isolated showers near the Sierra crest Saturday into Saturday evening, dry weather will prevail over the central California interior through next week. Locally gusty winds can be expected on the west side of the San Joaquin Valley and over the high Sierra this weekend. && .DISCUSSION...One look at this afternoon's visible satellite imagery and you can tell what areas got a good drenching from our most recent storm system. Low clouds formed in those ground soaked areas last night and have since been very slow to dissipate this afternoon. Those areas include the east side of the San Joaquin Valley mostly in Tulare County and the adjacent foothills. A prevailing northwesterly flow aloft is also keeping clouds banked up along the valley facing slopes of the Tehachapi mountains and the west facing slopes of the Sierra this afternoon. These are regions of our CWA that will continue to have low cloud issues into Saturday morning under the northwest flow aloft. In the broader picture, an upper level trough of low pressure resides over the Great Basin while a ridge of high pressure aloft is centered over the Eastern Pacific. During the next 48 hours, the Eastern Pacific ridge will amplify. Energy diving down the east side of this ridge will cause further deepening of the upper level trough over the Great Basin and force the upper level low to gravitate into northern Arizona by Sunday. A cold front that slides down the western side of the upper level trough Saturday could produce some showers near the Sierra crest. This "back door" cold front will move southward through the Kern county desert Saturday night and bring a distinct wind shift from west to north in its wake. Sunday will certainly be a cooler day in the desert compared to Saturday. Additionally, the 300 mb jet on the western flank of the Great Basin low will move directly over northern and central California this weekend. In turn, this will support gusty northerly winds the next couple of afternoons in Merced county and over the western third of the San Joaquin Valley. These are regions that did not get much precip from our most recent storm, so the wind could kick up a little dust in some west side locations the next two afternoons. As the EPAC ridge builds toward Western Canada this weekend, the upper level trough over the Great Basin will become more positively tilted and winds aloft will shift to a northeasterly direction. From Sunday evening into early Monday morning, exposed ridges over the Sierra could experience locally strong and gusty Mono-like winds. A recent ground soaking in this region combined with locally gusty winds could potentially down some dead trees in this time frame. While there is low confidence that this will occur, it is something we'll need to monitor. It's all going to depend on the exact orientation of the upper level jet and the associated trough over the Great Basin later this weekend. Otherwise, a drier and slightly cooler than normal air mass will empty into the central California interior this weekend. Little change in the overall pattern is foreseen next week as yet another upper level low drops southward out of Western Canada early in the week, maintains general troughiness over the Great Basin through at least the middle of next week and keeps the Golden State locked under a dry northerly flow aloft. Temperatures will fluctuate little from day to day in this pattern and will generally run slightly cooler than normal. Highs in the San Joaquin Valley will be within a few degrees of 80 each day while nightly low temperatures range from the upper 40s to the upper 50s. As an afterthought, "Sergio" will be a tropical cyclone we'll be watching with interest next week. The models currently forecast Sergio to cross the Baja peninsula Thursday with the bulk of its moisture targeting Arizona and New Mexico. An upper level trough over northern California at that time could theoretically bring some mid and high level cloudiness from Sergio this far north by day 7, but for now we're ruling it out. .AVIATION... MVFR ceilings expected along the north facing slopes of the Tehachapi Mountains and the west facing slopes of the Sierra Nevada Mountains, with local IFR ceilings and mountain obscurations through mid-day. VFR conditions will prevail in these regions later this afternoon and into tonight. Elsewhere, VFR conditions will prevail through at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Durfee avn/fw...Molina synopsis...Durfee weather.gov/hanford
In the hours before
Local storm report, Oct 5, 3:31 PM PDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
331 PM PDT FRI OCT 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM DEBRIS FLOW 4 ENE SPRINGVILLE 36.15N 118.75W
10/03/2018 TULARE CA DEPT OF HIGHWAYS
NWS OFFICIAL OBSERVED MUD ON ROADWAY FROM
DEBRIS FLOW ALONG A STRETCH FROM 0.5 E OF
SPRINGVILLE TO ABOUT 4 ENE SPRINGVILLE.
&&
CMNearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.